Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 100, NWS Brownsville, TX

July 26, 2007Brooks County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 26, 2007, 3:35 PM CDT for Brooks County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2007, 3:35 PM CDT (20:35 UTC)
Expired
Jul 26, 2007, 5:00 PM CDT
In force
85 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 109 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 262036
FFWBRO
TXC047-262200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
335 PM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 500 PM CDT

* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

AREAS IN SOUTHEAST BROOKS COUNTY HAVE RECEIVED RAINFALL ESTIMATES OF 
2 TO 3 INCHES IN THE PAST 3 HOURS.  THIS IS IN AREAS THAT HAVE 
ALREADY RECEIVED UP TO 4 INCHES OF RAIN DURING THE PAST 48 HOURS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND DONT DROWN.

LAT...LON 2681 9829 2679 9800 2709 9800 2707 9824

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 1:49 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 26, 1:49 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
149 PM CDT THU JUL 26 2007

.DISCUSSION...MAIN CONCERN REMAINS THE HEAVY RAIN CHANCES AND THE
RESULTANT FLASH FLOODING WATCH. IN THE SHORT TERM...SYNOPTIC
PATTERN REMAINS UNCHANGED THROUGH FRIDAY WITH THE MID LEVEL LOW
JUST EAST OF THE TEXAS BIG BEND REMAINING QUASI-STATIONARY. THE
AREA OF DISTURBED WEATHER OVER THE WEST CENTRAL GULF CONTINUES TO
MOVE IN A GENERAL NORTHERLY DIRECTION WITH THE BULK THE HEAVIEST
CONVECTION TO REMAIN EAST OF DEEP SOUTH TEXAS. TROPICAL
DEVELOPMENT OF THIS AREA OF DISORGANIZED THUNDERSTORMS IS NOT
ANTICIPATED WITH UPPER LEVEL WINDS REMAINING UNFAVORABLE. TODAY/S
CONVECTION HAS BEEN FIRING ACROSS THE COASTAL COUNTIES EARLY WITH
THE REST OF THE CWA TO SEE A RAPID INCREASE LATER IN THE AFTERNOON
AND THIS EVENING WITH THE APPROACH OF A SHORTWAVE NOW ON THE SOUTH
SIDE OF THE WESTERN LOW. UPPER DIVERGENCE SHOULD INCREASE WITH
PLENTY OF INSTABILITY WITH AFTERNOON HEATING. LI/S AND CAPE VALUES
SHOULD ALSO CONTINUE TO INCREASE HELPING THE CONVECTION INCREASE
IN AREAL COVERAGE.

MODELS ARE BEGINNING TO LOWER THE POPS AREAWIDE BUT IT IS HARD TO
BELIEVE WITH PWS TO REMAIN ABOVE 2 INCHES THROUGH AT LEAST SATURDAY
AND THE MID LEVEL LOW TO REMAIN WITHIN REASONABLE DISTANCE. WITH
THIS SAID WILL KEEP POPS HIGHER THEN MODEL GUIDANCE UNTIL WE SEE A
MORE ESTABLISHED TREND. FOR THE FF WATCH WILL KEEP IT IN EFFECT
THROUGH 03Z THIS EVENING AND LET LATER SHIFTS REISSUE IF
WARRANTED. HIGHER POPS AND THE WET GROUND CONDITIONS MEAN LOWER
TEMPERATURES SO WILL TREND SLIGHTLY BELOW MODEL GUIDANCE NUMBERS.
FOR THE EXTENDED PERIOD...SUNDAY THROUGH NEXT WEDNESDAY...THE
CURRENT TREND FOR DRIER CONDITIONS AND WARMER DAYTIME TEMPERATURES
STILL IN PLAY. LITTLE TO NO CHANGES IN THE GRIDS FOR THIS PERIOD.

&&

.AVIATION...GENERAL VFR WITH OCCASIONAL MVFR CONDITIONS WILL
CONTINUE THROUGH THE AFTERNOON WITH IMPROVING CONDITIONS OVERNIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY WITH REDUCED
CEILINGS AND VISIBILITIES POSSIBLY IN ANY OF THE HEAVIER SHOWERS.

&&

.MARINE...AT 1PM BUOY 42020 REPORTED EAST WINDS AT 12 KNOTS AND SEAS
OF 4.6 FEET. MODERATE SOUTHEAST WINDS ARE EXPECTED TO CONTINUE INTO
THE WEEKEND WITH LIGHTER WINDS EXPECTED BY EARLY NEXT WEEK.
WAVEWATCH III GUIDANCE INDICATES SEAS WILL REMAIN NEAR PRESENT
LEVELS THROUGH THROUGH FRIDAY AFTERNOON BEFORE GRADUALLY SUBSIDING
THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY AGAIN
FRIDAY AFTERNOON WITH LOWER RAIN CHANCES EXPECTED OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  86  78  89 /  30  60  40  40
BROWNSVILLE          77  90  78  91 /  30  60  40  40
HARLINGEN            76  89  77  91 /  30  60  40  40
MCALLEN              76  92  77  94 /  70  60  40  40
RIO GRANDE CITY      76  92  78  94 /  70  60  40  40
SOUTH PADRE ISLAND   80  85  80  88 /  30  60  40  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR TXZ248>257.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

68...MARINE/AVIATION
59...SYNOPTIC
Hazardous weather outlook, Jul 26, 4:54 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
454 AM CDT THU JUL 26 2007

TXZ248>257-271100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
454 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING
ACROSS PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH TONIGHT. SOME
OF THE SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY
RAINFALL THAT MAY RESULT IN THE FLOODING OF CREEKS...STREAMS...ROADS
AND LOW LYING AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF
DEEP SOUTH TEXAS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING
ACROSS PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH FRIDAY. SOME
OF THE SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY
RAINFALL THAT MAY RESULT IN THE FLOODING OF CREEKS...STREAMS...ROADS
AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NECESSARY OVER
PORTIONS OF DEEP SOUTH TEXAS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MARTIN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:28 PM CDTFlash Flood WarningBROHidalgo92 min
Jul 26, 5:01 PM CDTFlash Flood WarningBROZapata89 min
Jul 26, 6:12 PM CDTFlash Flood WarningBROStarr93 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.